Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 10, NWS Bismarck, ND

December 9, 201632 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Dec 9, 2016, 2:22 PM MST for 32 counties in North Dakota. It took effect at Dec 9, 2016, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2016, 2:22 PM MST (21:22 UTC)
In effect from
Dec 9, 2016, 5:00 PM MST
Expired
Dec 10, 2016, 11:00 AM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WWUS43 KBIS 092122
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CST FRI DEC 9 2016

...WIND CHILL ADVISORY TONIGHT THROUGH SATURDAY MORNING...

.WIND CHILL TEMPERATURES ARE EXPECTED TO FALL AS LOW AS 40 BELOW
ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING THROUGH
SATURDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN
WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100530-
/O.NEW.KBIS.WC.Y.0010.161210T0000Z-161210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
322 PM CST FRI DEC 9 2016 /222 PM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
SATURDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING FROM 9 PM THROUGH DAYBREAK SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JV
5 follow-up statements
020 
WWUS43 KBIS 100048
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CST FRI DEC 9 2016

...WIND CHILL ADVISORY THROUGH SATURDAY MORNING...

.WIND CHILL TEMPERATURES AS LOW AS 40 BELOW ZERO ARE EXPECTED
ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SATURDAY MORNING.
UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN
30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100900-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
648 PM CST FRI DEC 9 2016 /548 PM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO
  THROUGH NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING
  FROM 9 PM THROUGH DAYBREAK SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
WAA
545 
WWUS43 KBIS 100611
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CST SAT DEC 10 2016

...WIND CHILL ADVISORY THROUGH SATURDAY MORNING...

.WIND CHILL TEMPERATURES AS LOW AS 40 BELOW ZERO ARE EXPECTED
ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SATURDAY MORNING.
UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR
WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101415-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1211 AM CST SAT DEC 10 2016 /1111 PM MST FRI DEC 9 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  THROUGH SATURDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS WARMLY AND IN LAYERS IF YOU NEED TO BE OUTDOORS. MAKE SURE
YOU WEAR A HAT AND GLOVES.

&&

$$

CJS
556 
WWUS43 KBIS 101005
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CST SAT DEC 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING...

.WIND CHILL TEMPERATURES AS LOW AS 40 BELOW ZERO WILL CONTINUE
ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. UNDER THESE
CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30
MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101800-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
405 AM CST SAT DEC 10 2016 /305 AM MST SAT DEC 10 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO
  THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS WARMLY AND IN LAYERS IF YOU NEED TO BE OUTDOORS. MAKE SURE
YOU WEAR A HAT AND GLOVES.

&&

$$

CJS/KS
055 
WWUS43 KBIS 101622
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1022 AM CST SAT DEC 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING...

.WIND CHILL VALUES AS LOW AS 40 BELOW ZERO WILL CONTINUE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. UNDER THESE
CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101800-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1022 AM CST SAT DEC 10 2016 /922 AM MST SAT DEC 10 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILL VALUES TO RANGE FROM 20 BELOW ZERO TO 30 BELOW
  ZERO UNTIL NOON.

* THESE WIND CHILLS VALUES WILL CAUSE FROSTBITE IN AS LITTLE AS
  30 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
124 
WWUS43 KBIS 101822
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1222 PM CST SAT DEC 10 2016

...WIND CHILL ADVISORY HAS EXPIRED...

.WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY
CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES
AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS
BEEN ALLOWED TO EXPIRE. WIND CHILL VALUES ARE NOT EXPECTED TO BE
AS LOW TODAY AND TONIGHT AS THEY WERE FRIDAY NIGHT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101930-
/O.EXP.KBIS.WC.Y.0010.000000T0000Z-161210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1222 PM CST SAT DEC 10 2016 /1122 AM MST SAT DEC 10 2016/

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY
CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES
AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS
BEEN ALLOWED TO EXPIRE. WIND CHILL VALUES ARE NOT EXPECTED TO BE
AS LOW TODAY AND TONIGHT AS THEY WERE FRIDAY NIGHT.

$$

JV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 2:18 PM MST, 4 minutes earlier.

Area forecast discussion, Dec 9, 2:18 PM MST, 4 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
318 PM CST Fri Dec 9 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 318 PM CST Fri Dec 9 2016

Dangerous wind chills tonight and Saturday morning, along with some
widespread light snowfall Saturday and Saturday night are the main
concerns in the short term forecast. A wind chill advisory will
again be needed for tonight through Saturday morning.

Arctic high pressure was centered over southern Saskatchewan, with
its axis extending southeastward across ND into eastern SD and
southern MN. Current temperatures remain below zero in most areas of
western and central ND. Visible sat pics show lake effect clouds
forming and moving south of the Lake across parts of Mercer, Oliver,
and Morton counties with a northerly wind close to the surface
taking the clouds south from the lake.

Regarding temperatures and wind chills:
Tonight the arctic high center is forecast to move southeast and
settle over central and eastern ND by late tonight/daybreak Saturday
morning. Expecting overnight lows from 20 to 25 below over north
central ND into the northern James River Valley. Increasing cloud
cover is expected overnight in the southwest as the next system
develops over the Rockies and approaches the Dakotas. Thus looking
at lows from 10 to 15 below mainly south and west of the Missouri
River. Light winds near the high center and southeast winds of 5 to
10 mph developing in the southwest will still produce wind chill
values in the 25 to 40 below zero range. Therefore will issue a wind
chill advisory for tonight through Saturday morning for all of
western and central ND.

Regarding snowfall potential:
A broad upper level open wave moves east across the Rockies today
and tonight, with the main trough axis moving east across the
Dakotas and central plains states late Saturday night into Sunday
morning. At the surface - a large surface low develops over the
central Rockies and emerging into the central plains around
Colorado/Wyoming/Nebraska by Saturday evening...then developing into
the Kansas/Oklahoma area by Sunday morning.

North Dakota should be on the northern and western edge of the
snowfall impact of this system...with the main impact affecting
southern Minnesota/Iowa and into the Great Lakes. The latest
indications are for light snow to begin over western ND around
daybreak Saturday morning, then spreading east across the state
Saturday and Saturday night, and lingering in the Turtle Mountains
and James Valley Sunday morning. Snowfall totals of 1 to 3 inches
are forecast for western and central ND. The most favored area for 2-
3 inches of snowfall extends in a swath from Williston/Watford City
to Minot/Bismarck to Rugby/Jamestown/Oakes.

.LONG TERM...(Sunday through Friday)
Issued at 318 PM CST Fri Dec 9 2016

Frigid temperatures look to be the main story next week with small
snow chances from time to time.

The next arctic cold front moves through ND late Sunday night
through Monday. Brisk winds and steady temperatures near or below
zero will bring another day of dangerous wind chills to our area
Monday through Tuesday morning. Yet another reinforcing shot of
arctic air is forecast Tuesday night and Wednesday, then again
Thursday/Friday. Look for overnight lows below zero each night.
Sunday high temperatures are expected to range from zero to 15
above...but Monday through Friday highs look to range from 5 below
to 5 above zero.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1218 PM CST Fri Dec 9 2016

Snow and reduced visibilities are expected during the 18Z TAFs.
Chances for snow will spread eastward across ND, impacting KISN and
KDIK by 12Z. Late in the period, through the 17Z hour, chances for
snow are forecast to move into KBIS/KMOT/KJMS.

VFR and MVFR conditions are primarily expected, though IFR ceilings
and visibilities are possible as snow showers move through the TAF
site.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST /11 AM MST/ Saturday for
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

SHORT TERM...JV
LONG TERM...JV
AVIATION...AC
Hazardous weather outlook, Dec 9, 11:15 AM MST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1215 PM CST FRI DEC 9 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1215 PM CST FRI DEC 9 2016 /1115 AM MST FRI DEC 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS WIND CHILLS ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS ARE POSSIBLE AGAIN INTO SATURDAY. FRIGID
TEMPERATURES WILL CONTINUE INTO NEXT WEEK.

ACCUMULATING SNOW IS POSSIBLE SATURDAY INTO SUNDAY. BETWEEN 1 AND
3 INCHES ARE POSSIBLE FOR ALL BUT THE FAR NORTH AND SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.